Page 1 of 2 12 LastLast
Results 1 to 10 of 16

Thread: Low Blood pressure/hypotension

  1. #1
    Senior Member michaelm's Avatar
    Join Date
    Aug 2001
    Location
    montville nj usa
    Posts
    1,144

    Low Blood pressure/hypotension

    What the heck, I've been injured for almost 34 years and about three years ago I started with low blood pressure/hypotension issues. When my pressure goes below 90/?? I start becoming severely symptomatic. Why for the first 30 years I was fine but now I'm symptomatic? I get very lightheaded, hard to breathe, and I get nauseous. I'm now on 5 mg of midodrine 2x a day and it seems to help some. Can I do anything else to feel better?

  2. #2
    As we age, things change. That happens with or without a SCI, however having one doesn't help this process.

    Do you wear compression stockings? An abdominal binder? Try getting up slowly - like sitting up a little at a time. Take deep breaths through your nose, slowly and slowly exhale through your mouth. Also, do you eat any salt? A little (and notice the word) MAY help you with this as long as there is not a reason to have it.

    Hope this helps.

    CKF

  3. #3
    I would take my midodrine before I got out of bed and before I ate.

    Always wear a binder..the most critical thing for me for blood pressure.

    Also, if you stomach is working hard due to digestion...it will take blood flow and make you lower..may also be causing the nausea?

    Drink your breakfast (a meal shake with blended fruit is what I use) and make it easier on your digestion. Makes the day sooo much easier not to struggle early on.

    Drink lots of water...critical. Keep water bottle with you at all times.

    and yes, coffee and salt help.
    "The trick is in what one emphasizes. We either make ourselves miserable, or we make ourselves happy. The amount of work is the same.” ~Carlos Castaneda

  4. #4
    Senior Member TomRL's Avatar
    Join Date
    Mar 2007
    Location
    NE Ohio
    Posts
    1,094
    Blog Entries
    1
    I don't have to use the abdominal binder every day but do as needed. I do wear compression socks although they are more for swelling. My Dr. used to recommend a dill pickle and a glass of water as an emergency measure.

    Isn't coffee somewhat of a diuretic and therefore liable to lower pressure?
    Tom

    "Blessed are the pessimists, for they hath made backups." Exasperated 20:12

  5. #5
    I was taking midodrine but learned for me, drinking much more water before getting up and before or with meals is all I need. No more midodrine in @ a year . Midodrine made my scalp tingly and gave me heart palpitations. Be careful.
    "The sweet is not as sweet without the bitter"
    ~"Vanilla Sky"~

  6. #6
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    Im having a similar issue but its being called postural orthostatic tachycardia. symptoms are as you describe.

    I am taking fludacortisol once a day. I think it might help.

  7. #7
    Moderator jody's Avatar
    Join Date
    Jan 2004
    Location
    east o the southern warren
    Posts
    8,530
    Quote Originally Posted by TomRL View Post
    I don't have to use the abdominal binder every day but do as needed. I do wear compression socks although they are more for swelling. My Dr. used to recommend a dill pickle and a glass of water as an emergency measure.

    Isn't coffee somewhat of a diuretic and therefore liable to lower pressure?
    interesting. pickle juice also seems to help.

  8. #8
    Senior Member michaelm's Avatar
    Join Date
    Aug 2001
    Location
    montville nj usa
    Posts
    1,144
    Thanks for all the great replies that's why I love this site :-)! The weird thing is that my pressure can stabilize for three days then all of a sudden I crash. I would love to find out what the issue is.

  9. #9
    Let us know if you figure it out.
    CKF

  10. #10
    Quote Originally Posted by Lorrie View Post
    I was taking midodrine but learned for me, drinking much more water before getting up and before or with meals is all I need. No more midodrine in @ a year . Midodrine made my scalp tingly and gave me heart palpitations. Be careful.
    I think the tingling and goosebumps can be a side effect of the med. It's important to remember it could also be a sign of mild AD. I had to cut my dose in half because I was getting the symptoms I listed. Of course, a high blood pressure for me is a super low one for an AB. lol
    Aerodynamically, the bumble bee shouldn't be able to fly, but the bumble bee doesn't know that, so it goes on flying anyways--Mary Kay Ash

Similar Threads

  1. Blood Pressure?
    By Saranwrap in forum Care
    Replies: 7
    Last Post: 07-22-2008, 07:26 PM
  2. High blood sugar, low blood pressure?
    By Gordon Pike in forum Care
    Replies: 4
    Last Post: 04-11-2008, 05:44 PM
  3. Replies: 14
    Last Post: 06-05-2007, 08:31 PM
  4. 4-ap and blood pressure
    By Sebastiang in forum Care
    Replies: 1
    Last Post: 04-15-2002, 06:44 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •